Using the Generalized Sundman Transformation to Achieve Linearization of the General Modified Second-Order Lane-Emden Differential Equation
DOI: https://doi.org/10.33003/jobasr
Orverem J. M.
Nworah C.
Abstract
The generalized Sundman transformation is a mathematical technique designed to simplify the integration of differential equations, particularly in fields like dynamical systems and celestial mechanics. This powerful method helps transform complicated dynamical equations into forms that are easier to analyze or solve numerically, especially when dealing with challenging singularities. Among the various nonlinear second-order differential equations, the general modified Emden equation (GMEE) is notable for its frequent appearance across multiple areas of applied mathematics and physics. This equation is a variation of the classic Emden-Fowler equation, which is commonly used to model thermodynamics, stellar structure, and other physical phenomena. Its nonlinear nature allows it to effectively represent the complexities found in real-world systems across diverse fields, making it highly versatile. This study examines the generalized modified Lane-Emden equation derived from the general Lane-Emden differential equation. Using the generalized Sundman transformation approach, exact solutions are obtained for the second-order general modified Lane-Emden differential equation through analytical linearization. Additionally taken into consideration were a few particular instances of the modified Lane-Emden differential equations and their solutions.
References
Berkovic, L. M. (1997). The Generalized Emden - Fowler Equation. Symmetry in Nonlinear Mathematical Physics, 155–163.
Biles, D. C., Robinson, M. P., & Spraker, J. S. (2008). A generalization of the Lane-Emden equation. International Journal of Computer Mathematics, 85(11), 1709–1725. https://doi.org/10.1080/00207160701558457
Ezugorie, I. G., & Micheal, B. D. (2024). Analysis of Existence and Uniqueness of Solutions of Fractional-Order Mathematical Model of HIV / AIDS. Journal of Basic and Applied Sciences Research, 3(4), 40–51. https://dx.doi.org/10.4314/jobasr.v3i4.6
Johnpillai, A. G., & Mahomed, F. M. (2013). On linearization by generalized sundman transformations of a class of Liénard type equations and its generalization. Applied Mathematics and Information Sciences, 7(6), 2355–2359. https://doi.org/10.12785/amis/070627
Kartak, V. V. (2011). Equivalence classes of the second order odes with the constant cartan invariant. Journal of Nonlinear Mathematical Physics, 18(4), 613–640. https://doi.org/10.1142/S1402925111001799
Merdan, M., & Yildirim, A. (2011). Approximate Analiytical Solutions of Lane-Emden Type Equation by Differential Transformation Method. World Applied Sciences Journal, 13(Special Issue of Applied Math), 55–61.
Motsa, S. S., & Shateyi, S. (2012). A Successive Linearization Method Approach to Solve Lane-Emden Type of Equations. Mathematical Problems in Engineering, 2012, 1–14. https://doi.org/10.1155/2012/280702
Mukherjee, S., Roy, B., & Chaterjee, P. K. (2011). Solution of Lane-Emden equation by differential transform method. International Journal of Nonlinear Science, 12(4), 478–484.
Mustafa, M. T., Al-Dweik, A. Y., & Mara’beh, R. A. (2013). On the linearization of second-order ordinary differential equations to the laguerre form via generalized Sundman transformations. Symmetry, Integrability and Geometry: Methods and Applications (SIGMA), 9(June 2014), 1–10. https://doi.org/10.3842/SIGMA.2013.041
Nakpim, W., & Meleshko, S. V. (2010). Linearization of second-order ordinary differential equations by generalized sundman transformations. Symmetry, Integrability and Geometry: Methods and Applications (SIGMA), 6, 1–11. https://doi.org/10.3842/SIGMA.2010.051
Okunuga, S. A., Ehigie, J. O., & Sofoluwe, A. B. (2012). Treatment of Lane-Emden Type Equations via Second Derivative Backward Differentiation. Proceedings of the World Congress on Engineering, I(0), 4–9.
Orhan, Ö., Milani, B., & Milani, M. (2020). Exact Solutions and Linearization of Modified Emden Equation. Aurum Journal of EngineeringSsystems and Architecture, 4(2), 273–282.
Orverem, J. M., Haruna, Y., Abdulhamid, B. M., & Adamu, M. Y. (2021). Linearization of Emden Differential Equation via the Generalized Sundman Transformations. Advances in Pure Mathematics, 11, 163–168. https://doi.org/10.4236/apm.2021.113011
Sabir, Z., Guirao, J. L. G., & Saeed, T. (2021). Solving a novel designed second order nonlinear Lane – Emden delay differential model using the heuristic techniques. Applied Soft Computing, 102(107105), 1–12. https://doi.org/10.1016/j.asoc.2021.107105
Yuksel, O., & Gozukizil, O. F. (2023). Some Solution Methods for Lane-Emden Differential Equation. New Trends in Mathematical Sciences, 91(4), 82–91. http://dx.doi.org/10.20852/ntmsci.2023.516
PDF